Alert archive / Wisconsin / Winter Storm Warnings in 2014

Winter Storm Warning 4, NWS Milwaukee, WI

February 17, 201420 counties in Wisconsin

NWS Milwaukee, WI issued this winter storm warning at Feb 17, 2014, 3:58 AM CST for 20 counties in Wisconsin. It took effect at Feb 17, 2014, 6:00 AM CST. It was in force for 15 hr. 52 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 17, 2014, 3:58 AM CST (09:58 UTC)
In effect from
Feb 17, 2014, 6:00 AM CST
Expired
Feb 17, 2014, 9:00 PM CST
In force
15 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 17, 11:07 AM CSTHEAVY SNOW 1.2Palmyra, WIRECORDED OVER A 45 MINUTE PERIOD
Feb 17, 11:07 AM CSTHEAVY SNOW 1.45 Sw Madison, WIONE HOUR TOTAL BETWEEN 10 TO 11 AM CST.
Feb 17, 11:07 AM CSTHEAVY SNOW 1.5Edgerton, WIONE HOUR TOTAL ENDING AT 11 AM.
Feb 17, 12:59 PM CSTSNOW 2Jackson, WISTORM TOTAL
Feb 17, 12:59 PM CSTSNOW 2.45 Sw Madison, WISTORM TOTAL AS OF 1 PM. STILL SNOWING
Feb 17, 1:53 PM CSTSNOW 3.55 Sw Madison, WI
Feb 17, 2:00 PM CSTSNOW 68Franklin, WISNOW TOTAL SO FAR FROM EAST SIDE OF FRANKLIN.
Feb 17, 2:15 PM CSTSNOW 3.5Oregon, WISNOW TOTAL SO FAR.
Feb 17, 2:44 PM CSTSNOW 2.5Mequon, WISNOW TOTAL SO FAR ON WEST SIDE OF MEQUON.
Feb 17, 3:00 PM CSTSNOW 2.51 S Janesville, WISNOW TOTAL SO FAR 1 MILE SOUTH OF JANESVILLE AIRPORT.
Feb 17, 3:15 PM CSTSNOW 3Milton, WISNOW TOTAL SO FAR.
Feb 17, 3:25 PM CSTSNOW 3Belmont, WI
Feb 17, 3:29 PM CSTSNOW 4Milwaukee, WISNOW TOTAL SO FAR ON EAST SIDE OF MILWAUKEE NEAR UWM. REPORT VIA TWITTER.
Feb 17, 3:36 PM CSTSNOW 4Jackson, WISNOW TOTAL SO FAR. REPORT VIA TWITTER.
Feb 17, 4:00 PM CSTSNOW 4.3Sussex, WISNOW TOTAL SO FAR.
Feb 17, 4:09 PM CSTSNOW 3West Bend, WISNOW TOTAL SO FAR. REPORT VIA TWITTER.
Feb 17, 4:30 PM CSTSNOW 4.5Franklin, WISNOW TOTAL SO FAR. EAST SIDE OF FRANKLIN.
Feb 17, 4:30 PM CSTSNOW 4.83 Nw Racine, WISNOW TOTAL SO FAR. SNOW DRIFTS 28 INCHES HIGH.
Feb 17, 4:35 PM CSTSNOW 4Brown Deer, WISNOW TOTAL SO FAR.
Feb 17, 5:00 PM CSTSNOW 3.7Edgerton, WI
Feb 17, 5:15 PM CSTSNOW 3.42 Sw Oconomowoc, WISNOW TOTAL SO FAR.
Feb 17, 5:22 PM CSTSNOW 4.59 Wnw Beloit, WISTORM TOTAL.
Feb 17, 5:23 PM CSTSNOW 31 N Watertown, WISNOW TOTAL SO FAR.
Feb 17, 5:30 PM CSTSNOW 3.81 W Williams Bay, WI
Feb 17, 5:30 PM CSTSNOW 3.8Windsor, WI
Feb 17, 5:30 PM CSTHEAVY SNOW 62 Ne Glendale, WI
Feb 17, 5:46 PM CSTSNOW 45 Sw Madison, WISTORM TOTAL.
Feb 17, 5:52 PM CSTSNOW 4.15 Sw Madison, WIMEASURED AT WISC-TV.
Feb 17, 6:07 PM CSTSNOW 4.93 Se Sullivan, WISTILL SNOWING.
Feb 17, 6:20 PM CSTSNOW 5.93 Nw Racine, WISNOW TOTAL SO FAR.
Feb 17, 6:23 PM CSTSNOW 4.3Madison Truax Airport, WI
Feb 17, 6:23 PM CSTSNOW 4.5Mequon, WIREPORT FROM WEST SIDE OF MEQUON.
Feb 17, 6:23 PM CSTSNOW 4.72 Ne Beaver Dam, WI
Feb 17, 6:23 PM CSTSNOW 4.7Milwaukee International, WI
Feb 17, 6:42 PM CSTSNOW 5.2Saukville, WISTILL SNOWING.
Feb 17, 6:45 PM CSTSNOW 4.33 S Berlin, WI
Feb 17, 6:47 PM CSTSNOW 4.5Taycheedah, WISTILL SNOWING.
Feb 17, 6:50 PM CSTSNOW 4.9Fond Du Lac, WISTILL SNOWING LIGHTLY.
Feb 17, 6:51 PM CSTSNOW 4.12 Sw Oconomowoc, WISTILL SNOWING LIGHTLY.
Feb 17, 7:11 PM CSTSNOW 5.13 Se Palmyra, WISTORM TOTAL.
Feb 17, 7:12 PM CSTSNOW 4.62 E Holy Hill, WISTORM TOTAL.
Feb 17, 7:15 PM CSTSNOW 5.5Franklin, WIREPORT FROM EAST SIDE OF FRANKLIN.
Feb 17, 7:20 PM CSTSNOW 4.62 Wsw Racine, WISNOWFALL TOTAL SO FAR. STILL SNOWING LIGHTLY.
Feb 17, 7:26 PM CSTSNOW 5Kenosha, WI
Feb 17, 7:26 PM CSTSNOW 5.34 W Racine, WIMEASURED IN MT. PLEASANT.
Feb 17, 7:30 PM CSTSNOW 3.9W Janesville, WIPRECIPITATION CAME TO 0.32 INCHES.
Feb 17, 7:30 PM CSTSNOW 4.2West Bend, WI
Feb 17, 7:30 PM CSTSNOW 5Sussex, WI
Feb 17, 7:34 PM CSTSNOW 5.1West Allis, WISTORM TOTAL SINCE MIDNIGHT. STILL SNOWING LIGHTLY. 17 INCH SNOW DEPTH.
Feb 17, 8:00 PM CSTSNOW 5.51 N Milwaukee Internati, WI
Feb 17, 9:03 PM CSTSNOW 4Jackson, WISTORM TOTAL. WATER LIQUID EQUIVALENT IS 0.34 INCHES.
Feb 17, 9:03 PM CSTSNOW 5.3Grafton, WISTORM TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WWUS43 KMKX 170958
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
358 AM CST MON FEB 17 2014

...MODERATE TO HEAVY SNOW ACCUMULATIONS TODAY...

.LOW PRESSURE TRACKING FROM EASTERN KANSAS ACROSS ILLINOIS TO
SOUTHERN LOWER MICHIGAN WILL BRING MODERATE...TO AT TIMES HEAVY
SNOW TO SOUTHERN WISCONSIN TODAY. WHILE A BAND OF LIGHT SNOW IS
ALREADY CROSSING THE AREA...THE STEADY ACCUMULATING SNOW WILL
MOVE INTO LOCATIONS WEST OF MADISON DURING THE EARLY MORNING
HOURS...AFFECTING THE MORNING COMMUTE. THE SNOW WILL CONTINUE
THROUGH THE DAY...WITH THE GREATEST ACCUMULATIONS OCCURRING DURING
THE LATE MORNING THROUGH MID-AFTERNOON...WINDING DOWN FROM WEST TO
EAST FROM LATE AFTERNOON INTO THE EARLY EVENING. ROADS WILL LIKELY
BE SNOW COVERED FOR THE AFTERNOON COMMUTE...ESPECIALLY IN THE
EAST...WHICH INCLUDES THE MILWAUKEE METRO AREA. 

VISIBILITIES WILL BE REDUCED TO 1/4 MILE WITH SNOWFALL RATES OF 1
TO 2 INCHES PER HOUR IN THE HEAVIER SNOW BURSTS. WHILE CURRENT
FORECAST SNOW TOTALS ARE JUST AT OR ABOVE WARNING CRITERIA...THERE
ARE INDICATIONS FOR THE POTENTIAL OF THUNDER-SNOW WHICH COULD
INCREASE THE SNOW AMOUNTS FROM THE CURRENT FORECAST.

WIZ047-051-052-058>060-065-066-071-072-171800-
/O.UPG.KMKX.WW.Y.0012.140217T1200Z-140218T0000Z/
/O.NEW.KMKX.WS.W.0004.140217T1500Z-140218T0300Z/
GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-
WAUKESHA-MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...SHEBOYGAN...
BEAVER DAM...WEST BEND...PORT WASHINGTON...WAUKESHA...
BROOKFIELD...MILWAUKEE...RACINE...KENOSHA
358 AM CST MON FEB 17 2014

...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9
AM THIS MORNING TO 9 PM CST THIS EVENING. THE WINTER WEATHER
ADVISORY IS NO LONGER IN EFFECT.

* TIMING...SNOW MOVING IN WEST TO EAST THIS MORNING... THEN
  EXITING LATE AFTERNOON INTO EARLY EVENING. THE HEAVIEST SNOW
  WILL LIKELY OCCUR FROM LATE MORNING TO LATE AFTERNOON.

* SNOW ACCUMULATIONS...6 TO 7 INCHES...WITH LOCALLY HIGHER AMOUNTS.

* WINDS...SOUTHEAST AT 10 TO 15 MPH WITH A FEW GUSTS OF 25 MPH 
  IN THE MORNING. SOUTH TO SOUTHWEST AT 5 TO 10 MPH WITH GUSTS 
  TO 20 MPH IN THE AFTERNOON. 

* IMPACTS...THE SNOW WILL RAPIDLY ACCUMULATE ON ROADS MAKING
  TRAVEL DIFFICULT WITH VISIBILITIES OF 1/4 MILE AT TIMES. THE
  SNOW WILL AFFECT THE BEGINNING OF THE EVENING
  COMMUTE...ESPECIALLY IN THE MILWAUKEE METRO AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WIZ046-056-057-062>064-067>070-171800-
/O.UPG.KMKX.WW.Y.0012.140217T1200Z-140218T0000Z/
/O.NEW.KMKX.WS.W.0004.140217T1200Z-140218T0000Z/
MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA
358 AM CST MON FEB 17 2014

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6
PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

* TIMING...ACCUMULATING SNOW WILL BE OVERSPREADING THE REGION
  EARLY THIS MORNING...THEN LATE AFTERNOON. THE HEAVIEST SNOW
  WILL LIKELY OCCUR FROM MID MORNING TO MID AFTERNOON.

* SNOW ACCUMULATIONS...6 TO 7 INCHES...WITH LOCALLY HIGHER AMOUNTS.

* WINDS...SOUTHEAST AT 10 TO 15 MPH WITH A FEW GUSTS OF 25 MPH 
  IN THE MORNING. SOUTH TO SOUTHWEST AT 5 TO 10 MPH WITH GUSTS 
  TO 20 MPH IN THE AFTERNOON. 

* IMPACTS...THE SNOW WILL RAPIDLY ACCUMULATE ON ROADS MAKING
  TRAVEL DIFFICULT WITH VISIBILITIES OF 1/4 MILE AT TIMES. THE
  SNOW WILL AFFECT THE MORNING COMMUTE FROM MADISON WESTWARD.
  ROADS WILL LIKELY STILL BE SNOW COVERED AND SLIPPERY FOR THE
  AFTERNOON COMMUTE...ESPECIALLY IN EASTERN PORTIONS OF THE WARNED
  AREA WHERE IT MAY STILL BE SNOWING AS RUSH HOUR TRAFFIC PICKS
  UP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

REM
5 follow-up statements
374 
WWUS43 KMKX 171734
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1134 AM CST MON FEB 17 2014

...MODERATE TO HEAVY SNOW ACCUMULATIONS TODAY...

.LOW PRESSURE TRACKING ACROSS ILLINOIS TO SOUTHERN LOWER MICHIGAN
WILL BRING MODERATE TO AT TIMES HEAVY SNOW TO SOUTHERN WISCONSIN
FOR THE REST OF TODAY. THE GREATEST ACCUMULATIONS WILL WIND DOWN
FROM WEST TO EAST FROM MID AFTERNOON INTO EARLY THIS EVENING.
ROADS WILL BE SNOW COVERED FOR THE AFTERNOON COMMUTE...ESPECIALLY
IN THE EAST...WHICH INCLUDES THE MILWAUKEE METRO AREA.

VISIBILITIES WILL BE REDUCED TO 1/4 MILE OR LESS WITH SNOWFALL
RATES OF 1 TO 2 INCHES PER HOUR IN THE HEAVIER SNOW BURSTS. WHILE
CURRENT FORECAST SNOW TOTALS ARE JUST AT OR ABOVE WARNING
CRITERIA...THERE ARE INDICATIONS FOR THE POTENTIAL OF THUNDER-
SNOW WHICH COULD INCREASE THE SNOW AMOUNTS FROM THE CURRENT
FORECAST.

WIZ046-056-057-062>064-067>070-180000-
/O.CON.KMKX.WS.W.0004.000000T0000Z-140218T0000Z/
MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA
1134 AM CST MON FEB 17 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...MODERATE TO HEAVY SNOW THROUGH MID AFTERNOON WITH SNOW
  WINDING DOWN FROM WEST TO EAST. 

* SNOW ACCUMULATIONS...4 TO 6 INCHES.

* WINDS...SOUTHEAST AT 10 TO 15 MPH WITH A FEW GUSTS TO 20 MPH
  INTO EARLY AFTERNOON. 

* IMPACTS...THE SNOW WILL RAPIDLY ACCUMULATE ON ROADS MAKING
  TRAVEL DIFFICULT WITH VISIBILITIES OF 1/4 MILE AT TIMES. THE
  SNOW WILL AFFECT THE MORNING COMMUTE FROM MADISON WESTWARD.
  ROADS MAY STILL BE SNOW COVERED AND SLIPPERY FOR THE AFTERNOON
  COMMUTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WIZ047-051-052-058>060-065-066-071-072-180145-
/O.CON.KMKX.WS.W.0004.000000T0000Z-140218T0300Z/
GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-
WAUKESHA-MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...SHEBOYGAN...
BEAVER DAM...WEST BEND...PORT WASHINGTON...WAUKESHA...
BROOKFIELD...MILWAUKEE...RACINE...KENOSHA
1134 AM CST MON FEB 17 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

* TIMING...MODERATE TO HEAVY SNOW CONTINUING FOR MUCH OF THE
  AFTERNOON WITH SNOW GRADUALLY DIMINISHING LATE THIS AFTERNOON OR
  EARLY THIS EVENING. 

* SNOW ACCUMULATIONS...4 TO 7 INCHES.

* WINDS...SOUTHEAST AT 15 TO 30 MPH INTO EARLY AFTERNOON THEN
  EASING TO 10 TO 20 KNOTS. 

* IMPACTS...THE SNOW WILL RAPIDLY ACCUMULATE ON ROADS MAKING
  TRAVEL DIFFICULT WITH VISIBILITIES OF 1/4 MILE AT TIMES. THE
  SNOW WILL AFFECT THE EVENING COMMUTE...ESPECIALLY IN THE
  MILWAUKEE METRO AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
COLLAR/GEHRING
453 
WWUS43 KMKX 172157
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
357 PM CST MON FEB 17 2014

...LIGHT SNOW LINGERS...

.LOW PRESSURE TRACKING ACROSS ILLINOIS TO THE OHIO VALLEY 
WILL GRADUALLY BRING AN END TO THE SNOWFALL ACROSS SOUTHERN
WISCONSIN THIS EVENING. 

WIZ046-056-057-062>064-067>070-180000-
/O.CON.KMKX.WS.W.0004.000000T0000Z-140218T0000Z/
MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA
357 PM CST MON FEB 17 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...SNOW WILL WIND DOWN THIS EVENING. 

* SNOW ACCUMULATIONS...3 TO 5 INCHES.

* WINDS...SOUTHEAST AT 10 TO 15 MPH.

* IMPACTS...SNOW COVERED AND SLIPPERY ROADS FOR THE AFTERNOON
  COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WIZ047-051-052-058>060-065-066-071-072-180300-
/O.CON.KMKX.WS.W.0004.000000T0000Z-140218T0300Z/
GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-
WAUKESHA-MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...SHEBOYGAN...
BEAVER DAM...WEST BEND...PORT WASHINGTON...WAUKESHA...
BROOKFIELD...MILWAUKEE...RACINE...KENOSHA
357 PM CST MON FEB 17 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

* TIMING...SNOW...MOSTLY LIGHT...LINGERS INTO THE EVENING.

* SNOW ACCUMULATIONS...3 TO 5 INCHES.

* WINDS...SOUTHEAST AT 15 TO 25 MPH GRADUALLY DIMINISHING. 

* IMPACTS...SNOW COVERED ROADS FOR THE EVENING COMMUTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
870 
WWUS43 KMKX 180016
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
616 PM CST MON FEB 17 2014

...ANOTHER 1 TO 2 HOURS OF ACCUMULATING SNOW OVER PORTIONS OF
SOUTHEAST WISCONSIN...

.THE ACCUMULATING SNOW HAS ENDED OVER SOUTH CENTRAL WISCONSIN.
HOWEVER PERIODS OF SNOW WILL CONTINUE FROM KENOSHA NORTH TO
MILWAUKEE...WEST BEND...SHEBOYGAN AND PORT WASHINGTON. AN
ADDITIONAL INCH OR TWO OF SNOW IS LIKELY IN THESE AREAS THROUGH 9
PM. 

THE WINTER STORM WARNING REMAINS IN EFFECT FOR THESE AREAS UNTIL 9
PM THIS EVENING. ROADS REMAIN SNOW COVERED AND SLIPPERY. THE SNOW
WILL ALSO REDUCE THE VISIBILITY TO ONE MILE OR LESS AT TIMES.  

WIZ046-056-057-062>064-067>070-180130-
/O.EXP.KMKX.WS.W.0004.000000T0000Z-140218T0000Z/
MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-
WALWORTH-
INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA
616 PM CST MON FEB 17 2014

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 

* TIMING...SNOW HAS ENDED. 

* SNOW ACCUMULATIONS...2 TO 5 INCH TOTAL

* WINDS...LIGHT AND VARIABLE TURNING TO THE WEST.

$$

WIZ047-051-052-058>060-065-066-071-072-180300-
/O.CON.KMKX.WS.W.0004.000000T0000Z-140218T0300Z/
GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-
WAUKESHA-MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...SHEBOYGAN...
BEAVER DAM...WEST BEND...PORT WASHINGTON...WAUKESHA...
BROOKFIELD...MILWAUKEE...RACINE...KENOSHA
616 PM CST MON FEB 17 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

* TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH 9 PM BUT DIMINISH
  FROM WEST TO EAST ACROSS THE AREA. 

* SNOW ACCUMULATIONS...ADDITIONAL 1 TO 2 INCHES. STORM TOTALS OF 4
  TO 7 INCHES. 

* WINDS...SOUTHEAST 5 TO 15 MPH TURNING TO THE WEST TO NORTHWEST
  OVERNIGHT. 

* IMPACTS...SNOW COVERED ROADS AND RESTRICTED VISIBILITY FOR THE EVENING
  COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
MBK
882 
WWUS43 KMKX 180158
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
758 PM CST MON FEB 17 2014

...SNOW CONTINUES TO WIND DOWN AND END...

.MOST OF THE ACCUMULATING SNOW HAS ENDED OVER SOUTHEAST WISCONSIN.
THE BACK EDGE OF THE LIGHT SNOW EXTENDED FROM NEAR PLYMOUTH SOUTH
TO WEST BEND...WAUKESHA AND KENOSHA AND WAS MOVING TO THE EAST.
THE LIGHT SNOW WAS MOVING TO THE EAST AND WILL BE ENDING IN THESE
AREAS THROUGH 10 PM CST.

ADDITIONAL SNOWFALL WILL REMAIN LIGHT...LESS THAN ONE INCH. TOTAL
SNOWFALL WILL BE IN THE 4 TO 7 INCH RANGE. 

ROADS REMAIN SNOW COVERED AND SLIPPERY...SO DRIVE WITH CAUTION
LATE THIS EVENING. 

WIZ047-051-058-180300-
/O.CAN.KMKX.WS.W.0004.000000T0000Z-140218T0300Z/
GREEN LAKE-FOND DU LAC-DODGE-
INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...BEAVER DAM
758 PM CST MON FEB 17 2014

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE WINTER STORM WARNING. 

THE ACCUMULATING SNOW HAS ENDED. 

$$

WIZ052-059-060-065-066-071-072-180300-
/O.CON.KMKX.WS.W.0004.000000T0000Z-140218T0300Z/
SHEBOYGAN-WASHINGTON-OZAUKEE-WAUKESHA-MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND...
PORT WASHINGTON...WAUKESHA...BROOKFIELD...MILWAUKEE...RACINE...
KENOSHA
758 PM CST MON FEB 17 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

* TIMING...PERIODS OF LIGHT SNOW WILL CONTINUE TO DIMINISH ACROSS
  THE AREA THROUGH 9 PM CST.

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS WILL BE
  LIGHT...LESS THAN ONE INCH. STORM TOTALS WILL RANGE FROM 4 TO 7
  INCHES. 

* WINDS...VARIABLE WINDS TURNING TO THE WEST AT 5 TO 15 MPH.

* IMPACTS...SNOW COVERED ROADS WILL CONTINUE TO CAUSE HAZARDOUS
  TRAVEL THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
MBK
120 
WWUS43 KMKX 180251
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
851 PM CST MON FEB 17 2014

...SNOW CONTINUES TO DIMINISH ACROSS THE AREA...

.ONLY LIGHT SNOW WITH LITTLE ADDITIONAL ACCUMULATION IS EXPECTED
THE REST OF THE NIGHT. SOME MINOR BLOWING AND DRIFTING IS POSSIBLE
LATER IN THE NIGHT. 

HENCE THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM
CST. SNOWFALL TOTALS MOSTLY RANGED FROM 4 TO 6 INCHES.

WIZ052-059-060-065-066-071-072-180400-
/O.EXP.KMKX.WS.W.0004.000000T0000Z-140218T0300Z/
SHEBOYGAN-WASHINGTON-OZAUKEE-WAUKESHA-MILWAUKEE-RACINE-KENOSHA-
INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND...
PORT WASHINGTON...WAUKESHA...BROOKFIELD...MILWAUKEE...RACINE...
KENOSHA
851 PM CST MON FEB 17 2014

...WINTER STORM WARNING WILL EXPIRE AT 9 PM CST THIS EVENING...

THE WINTER STORM WARNING WILL EXPIRE AT 9 PM CST THIS EVENING. 

* TIMING...OCCASIONAL LIGHT SNOW WILL END.

* SNOW ACCUMULATIONS...TRACE ADDITIONAL. TOTAL SNOWFALL OF 4 TO 6
  INCHES. 

* WINDS...WEST 5 TO 10 MPH INCREASING TO 10 TO 15 MPH. 

* IMPACTS...ROADS REMAIN SNOW COVERED AND HAZARDOUS. DRIVE WITH
  CAUTION. 

$$
MBK

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm warning went out at Feb 17, 3:40 AM CST, 18 minutes earlier.

Area forecast discussion, Feb 17, 3:40 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 AM CST MON FEB 17 2014

.TODAY AND TONIGHT...THIS SECTION WILL BE ADDED SHORTLY.

.TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE...MEDIUM

MODELS IN DECENT AGREEMENT WITH A SPELL OF MILDER TEMPS FOR THE
MIDDLE OF THE WEEK. LOOKS MAINLY DRY TUESDAY AND WEDNESDAY WITH MID
TO UPPER 30S FOR HIGH TEMPS.

.WEDNESDAY AND THURSDAY...FORECAST CONFIDENCE...LOW

THERE IS INCREASING CONFIDENCE IN PRECIPITATION LATER WEDNESDAY
NIGHT AND THURSDAY...BUT STILL A LOT OF QUESTIONS ABOUT PRECIP TYPE.
AFTER A COUPLE DAYS OF TRENDING COLDER...THE NEW ECMWF HAS COME IN
MILDER AGAIN. MEANWHILE...THE GFS AND NAM ARE SHOWING A COLDER
SOLUTION...WITH THE CANADIAN SOMEWHERE IN BETWEEN THOSE AND THE
ECMWF. SEEMS LIKE A DECENT CHANCE FOR MIXED PRECIP LATER WEDNESDAY
NIGHT INTO THURSDAY MORNING...AS TEMPS WILL BE NEAR FREEZING AT THE
SFC...BUT A BIT ABOVE FREEZING ALOFT. BY AFTERNOON...THE CONSENSUS
OF MODELS STILL SHOWING MAINLY RAIN SOUTHEAST...WITH A MIX STILL
POSSIBLE NORTHWEST. MAY SEE A TRANSITION TO ALL SNOW FOR A TIME
THURSDAY EVENING AS THE PRECIP WINDS DOWN. THIS IS A CONTINUALLY
CHANGING STORM IN THE MODELS...SO BY NO MEANS IS THIS ONE FIGURED
OUT YET.

.FRIDAY THROUGH SUNDAY...FORECAST CONFIDENCE...LOW

DRY WEATHER IS EXPECTED FRIDAY...AS A COLDER AIRMASS MOVES IN BEHIND
THE DEPARTING LOW.

LOOKS LIKE THERE WILL BE A COUPLE SHORTWAVES MOVING THROUGH THE
REGION FRIDAY NIGHT AND INTO THE WEEKEND. NOT VERY GOOD AGREEMENT
AMONG MODELS WITH TIMING...STRENGTH...OR PLACEMENT OF THE WAVES.
JUST KEPT A LOWER END CHANCE FOR SNOW THROUGH THIS PERIOD FOR NOW.
LOOKS LIKE COLDER TEMPS LIKELY THROUGH THE WEEKEND.

&&

.AVIATION/12Z TAFS/ AND MARINE...THESE SECTIONS WILL BE ADDED
SHORTLY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR WIZ046-056-
     057-062>064-067>070.

     WINTER STORM WARNING FROM 9 AM THIS MORNING TO 9 PM CST THIS
     EVENING FOR WIZ047-051-052-058>060-065-066-071-072.

LM...SMALL CRAFT ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR
     LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...REM
TUESDAY THROUGH SUNDAY...DDV
Hazardous weather outlook, Feb 16, 3:53 PM CST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
353 PM CST SUN FEB 16 2014

WIZ046-047-051-052-056>060-062>072-171030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
353 PM CST SUN FEB 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

LIGHT SNOW WILL DEVELOP TOWARD MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER WEATHER ADVISORY IS IN EFFECT MONDAY FOR 4 TO 6 INCHES OF SNOW.
THERE WILL BE A PERIOD OF 1 INCH PER HOUR SNOWFALL RATES BEGINNING FROM
MID TO LATE MORNING AND LASTING INTO THE EARLY TO MID AFTERNOON.

THERE IS A POTENTIAL FOR A WINTRY MIX OF SNOW WITH FREEZING RAIN
OR SLEET LATE WEDNESDAY NIGHT...CHANGING TO A RAIN SNOW MIX OR ALL
RAIN THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS ARE
ALWAYS APPRECIATED.

LMZ643>646-171030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
353 PM CST SUN FEB 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY GOES INTO EFFECT FOR GUSTY SOUTHEAST WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE SMALL CRAFT ADVISORY CONTINUES INTO MID-AFTERNOON MONDAY FOR
GUSTY SOUTHEAST TO SOUTH WINDS.

SMALL CRAFT ADVISORIES MAY BE NEEDED TUESDAY AND TUESDAY
NIGHT...AND AGAIN THURSDAY NIGHT INTO FRIDAY AS A SERIES OF LOW
PRESSURE SYSTEMS CROSSING THE GREAT LAKES REGION BRING BRISK
WINDS.

MG
WWW.WEATHER.GOV/MKX

Nearby

Winter Storm Warnings in Wisconsin, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.